Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Miami, FL

February 24, 2007

NWS Miami, FL issued this red flag warning at Feb 24, 2007, 1:01 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 1:01 PM EST (18:01 UTC)
Expired
Feb 24, 2007, 5:00 PM EST
In force
4 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 241801
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
101 PM EST SAT FEB 24 2007

FLZ063-066-242200-
/O.NEW.KMFL.FW.W.0014.070224T1801Z-070224T2200Z/
GLADES-HENDRY-
101 PM EST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR GLADES
AND HENDRY COUNTIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR
GLADES AND HENDRY COUNTIES.

THE HIGH TEMPS ARE FORECASTED TO GET UP INTO THE LOWER 80S THIS
AFTERNOON. THE DEW POINTS HAVE ALSO FALLEN TO AROUND 50 DEGREES
EARLY THIS AFTERNOON. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES
TO FALL INTO THE LOWER TO MID 30S FOR 3 TO 4 HOURS THIS AFTERNOON
OVER GLADES AND HENDRY COUNTIES.

THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH THIS AFTERNOON DUE TO
THE PRESSURE GRADIENT OVER THE AREA BETWEEN THE HIGH OVER THE
WESTERN ATLANTIC WATERS AND THE LOW PRESSURE OVER THE CENTRAL
PLAIN STATES. 

THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED UNTIL 5 PM EST THIS
AFTERNOON FOR GLADES AND HENDRY COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 24, 8:16 AM EST, 4 hours 45 minutes earlier.

Area forecast discussion, Feb 24, 8:16 AM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
816 AM EST SAT FEB 24 2007

.UPDATE...A SCATTEROMETER PASS ACROSS THE AREA THIS MORNING SHOWS
WINDS PREVAILING ACROSS THE ATLANTIC WATERS AT AROUND 15 KT AND 10
TO 15 KT ACROSS THE GULF WATERS. FOWEY ROCKS IS SHOWING INCREASING
WINDS JUST OVER 15 KNOTS. THE MIAMI SOUNDING THIS MORNING AND ACARS
DATA SHOW WINDS IN THE 15-17 KT RANGE BETWEEN 1-2K FT. SO WITH AN
INCREASING PRESSURE GRADIENT TODAY...EXPECTING WINDS ACROSS THE
COASTAL WATERS TO INCREASE TO 15 TO 20 KNOTS. THUS...UPDATED
GRIDS/ALL PRODUCTS TO ACCOUNT FOR THIS. THIS WIND WILL RESULT IN A
HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES...AND A MARINE
WX STMT WAS SENT TO HIGHLIGHT THIS. OTHERWISE...ANOTHER NICE DAY
IS IN STORE FOR THE AREA...AS HIGH PRESSURE REMAINS IN CONTROL OF
OUR WEATHER. NO OTHER SIGNIFICANT CHANGES TO THE FCST ARE
ANTICIPATED THIS MORNING. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 255 AM EST SAT FEB 24 2007/

DISCUSSION...HIGH PRESSURE RIDGE ORIENTED N-S FROM THE GREAT
LAKES REGION TO THE ATLANTIC JUST E OF FLA ALONG WITH NEAR ZONAL
UPPER FLOW CONTINUES TO DOMINATE OUR WEATHER. LARGE CUT OFF LOW
DEVELOPING OVER THE CENTRAL PLAINS STATES WILL GRADUALLY MOVE NE
DRAGGING A SFC FRONT INTO N FLA ON SUNDAY. THIS WILL SHOVE THE
RIDGE TO THE EAST AND DOING SO WINDS WILL VEER TO THE E AND SE
HELPING TO INCREASE LOW LEVEL MOISTURE. ALTHOUGH IT WILL TAKE
AWHILE TO RECOVER FROM SUCH LOW DEW POINTS AS SEEN YESTERDAY AND
HAVE THUS LOWERED SUNDAY POPS ACCORDINGLY. GFS HAS ALSO BACKED OFF
ON THESE POPS. MOISTURE LEVELS WILL CONTINUE TO INCREASE THROUGH
EARLY NEXT WEEK AND POPS WILL THEN BE ON THE INCREASE. ENOUGH
INSTABILITY WILL EXIST BY TUESDAY KEPT THE WORDING OF SLIGHT
CHANCE OF THUNDER IN THE ZONES. ALL OF THIS MATERIALIZES WITH THE
SLOW SOUTHWARD MOVEMENT OF THE FRONT AND THE GFS CONTINUES TO
STRUGGLE WITH JUST HOW FAR SOUTH THE FRONT WILL ACTUALLY GET. IT
NOW BRINGS THE FRONT THROUGH S FLA ON WEDNESDAY WITH SOME SLIGHT
DRYING AND A COUPLE OF DEGREES OF COOLING. SO WE SHALL SEE.

AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD. THERE IS A
POSSIBILITY OF OCNL MVFR VSBY CONDITIONS IN FOG AT TMB. LIGHT
WIND FLOW AND SUFFICIENT TEMP/DEWPOINT SPREAD WILL HINDER FOG
DEVELOPMENT. OTHERWISE, A SCATTERED FAIR WEATHER CUMULUS DAY WITH
EAST WINDS UP TO 15 KNOTS.

MARINE...WINDS WILL CONTINUE TO VEER TO THE SE THROUGH THE
WEEKEND AND INCREASE IN SPEED AS THE GRADIENT TIGHTENS. SEAS WILL
BEGIN AT LESS THAN 5 FEET AND THEN BUILD TO 6 FEET BY SUNDAY
BEFORE SUBSIDING AGAIN NEXT WEEK WITH THE APPROACH OF THE FRONT.

FIRE WEATHER...DEW POINTS HAVE SLOWLY RECOVERED FROM 24 HOURS AGO
AND SHOULD CONTINUE TO DO SO. RH VALUES WILL DROP BELOW 40 PERCENT
THIS AFTERNOON OVER GLADES AND HENDRY COUNTIES BUT THINKING IS
THAT THEY WILL STAY ABOVE THE 35 PERCENT THRESHOLD. DEW POINTS
WILL CONTINUE TO CLIMB INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  66  81  69 / 0 -  10 20
FORT LAUDERDALE  77  68  81  69 / 0 -  10 20
MIAMI            76  64  82  69 / 0 -  10 20
NAPLES           80  63  81  68 / 0 -  10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Feb 24, 7:50 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
750 AM EST SAT FEB 24 2007

FLZ063-066>075-250100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
750 AM EST SAT FEB 24 2007

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...SEAS UP TO 6 FEET IN THE ATLANTIC WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH WILL PRODUCE A HIGH RISK
OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA TODAY.
RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
THEY CAN OVERPOWER EVEN THE MOST EXPERIENCED OF SWIMMERS.
RESIDENTS AND VISITORS ARE ADVISED NOT TO ENTER THE WATER DUE TO
THE DANGERS THESE STRONG CURRENTS OF WATER POSE.

WAVES: SEAS WILL ALSO BUILD TO 6 FEET IN THE ATLANTIC WATERS
TODAY DUE TO THE EASTERLY WINDS OF 15 TO 20 MPH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS ARE EXPECTED TO TURN TO A MORE SOUTHEAST DIRECTION ON SUNDAY
CONTINUING SOME RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA.

A WEAK FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO SOUTH FLORIDA
WEDNESDAY CREATING THE CHANCE OF SHOWERS ACROSS THE AREA SUNDAY
NIGHT THROUGH AT LEAST MID WEEK. ENOUGH INSTABILITY WILL EXIST IN
ADVANCE OF THE FRONT TUESDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS.

NO OTHER OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:40 AM ESTMarine Weather StatementMFL10 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.